SMITH & NEPHEW, INC. MI TRIAL FEM HEAD 36 +4; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Model Number |
71369722 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/17/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complaint reference number: (b)(4).
Event or Problem Description
It was reported that during a thr, one of the inner retaining tabs on trial femoral head 36 m/+4 broke off.Broken pieces did not fall in the wound.No retrieval necessary.No patient affectation and all parts were recovered.The procedure was resumed, without any delay, using a s+n back up trail.Patient was not harmed as consequence of this problem.
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection of the returned device reveals one of the inner tabs is broken off.The piece was not returned.This device shows signs of significant wear and use.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.